On global asymptotic stability and stability of saddle solutions at infinity. (English) Zbl 1280.34058

Math. Notes 93, No. 4, 624-628 (2013); translation from Mat. Zametki 93, No. 4, 624-629 (2013).
The authors consider the system \[ \dot{x}=F(x) \] with \(\dim x = n\) and \(F: \mathbb{R}^n \rightarrow \mathbb{R}^n\) satisfying the existence and uniqueness conditions. They study the connection between asymptotic stability of a given equilibrium and the property of a saddle at infinity in the sense of V. V. Nemytskii and V. V. Stepanov [Qualitative theory of differential equations. New Jersey: Princeton University Press (1960; Zbl 0089.29502)]. Several theorems are proved. Among them, the most important result is Theorem 4 claiming that for the nonexistence of a saddle at infinity it is necessary and sufficient that there exists “a nondecreasing function \(\sigma: [0, \infty) \rightarrow [0, \infty)\) such that \(\|x(t)\| \leq \sigma(\|x(0)+x(t)\|)\), \(0 \leq t \leq T\), for any solution \(x(t)\) defined on the closed interval \([0, T]\)”.


34D23 Global stability of solutions to ordinary differential equations
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations


Zbl 0089.29502
Full Text: DOI


[1] Н. Н. Боголюбов, Ю. А. Митропольский, Асимптотические методы в теории нелинейных колебаний, Наука, М., 1974 · Zbl 0303.34043
[2] А. В. Борисов, В. В. Козлов, И. С. Мамаев, Нелинейная динам., 3:3 (2007), 255 – 296
[3] A. V. Borisov, V. V. Kozlov, I. S. Mamaev, Regul. Chaotic Dyn., 12:5 (2007), 531 – 565 · Zbl 1229.37107
[4] Е. А. Барабашин, Н. Н. Красовский, ПММ, 18:3 (1954), 445 – 450
[5] И. Г. Малкин, Теория устойчивости движения, Едиториал УРСС, М., 2010 · Zbl 0136.08502
[6] Н. Лузин, Матем. сб., 39:3 (1932), 6 – 26 · Zbl 0006.11404
[7] Г. Э. Гришанина
[8] В. В. Немыцкий, В. В. Степанов, Качественная теория дифференциальных уравнений, М., Гостехиздат, 1949
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.